MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME

SMITH & NEPHEW ORTHOPAEDICS AG CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6; OSTEOTOME
Model Number 75002165
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, while attempting to extract the stem during a thr, the cs/csl/geradschaft-plus extract screw m6 broke off into the polarstem extractor block.All broken pieces were extracted from patient, and were discarded.Surgery was resumed, after a non-significant delay, with the same device.Patient was not harmed beyond the issue reported.
 
Additional Manufacturer Narrative
H6:health effect - impact code.Section h3, h6: it was reported that, while attempting to extract the stem during a thr, the cs/csl/geradschaft-plus extract.Screw m6 broke off into the polarstem extractor block.All the non functioning pieces were extracted from patient, and were discarded.Patient was not harmed beyond the issue reported.The device intended for use in treatment was not returned for investigation.A product evaluation was not possible.So, the mentioned failure mode of fracture can not be confirmed.No batch number was communicated so the document history review was not possible.Due to insufficient information it is not possible to perform a review of past corrective actions.A complaint history review was performed.The occurrence of the reported failure mode is anticipated with a low risk level as per risk management.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Based on the information provided to the complaint, it is not possible to confirm the reported failure mode.A relationship between the reported event and the device cannot be confirmed and the root cause of the reported issue remains undetermined.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.Due to insufficient information, it is not possible to speculate about factors which could have contributed to the reported event.According to document "processing (cleaning, disinfection and sterilization) of instruments from smith & nephew orthopaedics ag" (lit.N°03389-en 1363 v3 11/19), all devices must be inspected and controlled for proper functioning after cleaning/disinfection.There is no need for corrective action because of the limited information provided.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
CS/CSL/GERADSCHAFT-PLUS EXTRACT.SCREW M6
Common Device Name
OSTEOTOME
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15337415
Report Number9613369-2022-00485
Device Sequence Number12517671
Product Code HWM
UDI-Device Identifier07611996056563
UDI-Public07611996056563
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75002165
Device Catalogue Number75002165
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown